Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Type II diabetes, fasting 214, PP 245, on medication, sudden spike in level, mean blood glucose 215, treatment

In Feb, 2010 I was diagnosed with Type II Diabetes with readings of Fasting 214 and PP 245. I was put on Glycomet 500 mg( now SR), Ramistar 2.50 mg and a few months back on Ecospirin AV75. I monitored every 3 months. In Oct, 2011, it was 129/134(PP) with Mean Blood Glucose of 171. The same medication is continuing. Last week, it was 134/169(PP) and Mean Blood Glucose was 215 and HbA1C was 8.2. I walk briskly at least 30 mins every day with light exercises. I am strict with diet , but other than light breakfast, I have lunch at 1.30 and the dinner at 9 p.m. Weight 72 Kgs, height 5.6 and age 57 years. Why this sudden increase at this last reading? should I change my medicines or is there something wrong. Please advise. Thanks
Asked On : Wed, 4 Apr 2012
Answers:  1 Views:  548
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Considering your case history, I feel at the time of last reading you might have experienced more stress. Stress also causes increased blood sugar levels.
Even more carbohydrate diet intake can cause rise in sugar levels.
Have good breakfast, eat snacks between your lunch and dinner also.
Continue exercising, take 1 more reading after 1 month. If your readings still come high then you need to consult diabetologist. Doctor will decide on adding other drug or changing drug.

Best regards,
Dr. Neelam.
Answered: Wed, 4 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor